EconPapers    
Economics at your fingertips  
 

Absolute continuity of information channels

Hisaharu Umegaki

Journal of Multivariate Analysis, 1974, vol. 4, issue 4, 382-400

Abstract: Let [X, v, Y] be an abstract information channel with the input X = (X, ) and the output Y = (Y, ) which are measurable spaces, and denote by L(Y) = L(Y, ) the Banach space of all bounded signed measures with finite total variation as norm. The channel distribution [nu](·,·) is considered as a function defined on (X, ) and valued in L(Y). It will be proved that, if the measurable space (Y, ) is countably generated, then the is a strongly measurable function from X into L(Y) if and only if there exists a probability measure [mu] on (Y, ) which dominates every measure [nu](x, ·) (x [set membership, variant] X). Furthermore, under this condition, the Radon-Nikodym derivative [nu](x, dy)/[mu](dy) is jointly measurable with respect to the product measure space (X, , m) [circle times operator] (Y, , [mu]) where m is any but fixed probability measure of (X, ). As an application, it will be shown that the channel given as above is uniformly approximated by channels of Hibert-Schmidt type.

Keywords: Channels; Information; sources; absolute; continuities; strong; measurabilities; Radon-Nikodym; derivative; Hilbert-Schmidt; Channels (search for similar items in EconPapers)
Date: 1974
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0047-259X(74)90020-7
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:4:y:1974:i:4:p:382-400

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:4:y:1974:i:4:p:382-400